MAUDE Adverse Event Report: DEPUY MITEK LLC US AGGRESIVE 5.0MM 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US AGGRESIVE 5.0MM 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Model Number 283719
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).The lot number was unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep in (b)(6) that during a rotator cuff repair procedure on (b)(6) 2021, it was observed that there were metallic debris in the joint while using a 5 mm aggressive blade plus device as they started using the shaver.The metallic debris were eliminated with shaver suction.Debris was present only during the 15 first seconds of shaver usage.There was no surgical delay nor adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information received, it was reported that during a rotator cuff repair while using a 5 mm aggressive blade plus there was metallic debris in the joint as they started using the shaver.Pictures and videos were taken, and they eliminated metallic debris with shaver suction.Debris was present only during the 15 first seconds of shaver usage.No information are available from the sales rep.The complaint device is not being returned, therefore unavailable for a physical evaluation.However, photos were provided.Upon visual inspection of the photos, it appeared that metal fragments were generated in the blade.Hands on analysis should provide the evidence necessary to confirm the root cause.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.Based on device condition observed in the photos, this complaint can be confirmed.No further procedure information was provided to determine how this failure occurred.The possible root cause for reported failure can be attributed to blade wear and degradation, as per ifu; excessive side loading may result in blade wear and degradation.Adequate suction is recommended to reduce wear and degradation of the device.Besides, the handpiece where the blade is assembled was not received for evaluation, potential ways to reduce shedding is to ensure all hand pieces are properly serviced and maintained.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
AGGRESIVE 5.0MM 5PK
Common Device Name
ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11506752
Report Number1221934-2021-00871
Device Sequence Number2857113
Product Code HRX
UDI-Device Identifier10886705022076
UDI-Public10886705022076
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number283719
Device Catalogue Number283719
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date03/17/2021
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1